

Safety2.0 International Safety Symposium 2018

## A global standard—Power up your business with SAFETY

Vision Zero, CSR, Safety2.0: three latest approaches and application examples

Date: 10:00-17:00, Tuesday November 20, 2018

Organizer: The Institute of Global Safety Promotion (IGSAP)

Co-host: Infrastructure Institute of Nikkei BP Intelligence Group

Partner: Japan Industrial Safety and Health Association (JISHA)

Supporter: Ministry of Economy, Trade and Industry (METI) (TBD)

National Institute of Occupational Safety and Health, Japan (JNIOSH) Nippon Electric Control Equipment Industries Association (NECA)

Japan Robot Association (JARA)

Venue: Kikai Shinko Kaikan building, Hall B2

3-5-8, Shibakoen, Minato-ku, Tokyo 105-0011

Number of attendees: Approx. 200

Audience: Corporate top executives, senior executives, senior engineers

Admission: 28,000 yen (tax excl.)

## Symposium outline

Safety is about to undergo a dramatic change on the global scale. Vision Zero (VZ), a global campaign to prevent occupational accidents and work-related diseases was launched by the International Social Security Association (ISSA) in September 2017. It has expanded worldwide mainly in Europe and has garnered more than 2000 participants from companies and institutions from all over the world in just over a year. From the viewpoint of corporate management such as CSR (corporate social responsibility) and ESG (environment, social, governance), as well as latest technologies including IoT (Internet of Things), ICT (information communication technology), AI (artificial intelligence), and big data, the importance of ensuring safety is becoming an issue of serious concern.

In this symposium, we review the worldwide trends on safety that were revealed in the triennial safety conference SIAS 2018 (9th International Conference on Safety of Industrial Automated Systems) held in October 2018 in Nancy, France. The new safety trends will be explained in three core dimensions: philosophy, management, and technology.

Firstly, philosophy refers to Vision Zero. The Secretary General of ISSA who has travelled around the world to promote Vision Zero, talks to the Japanese audience about Vision Zero for the first time, and explains its effectiveness to prevent accidents and diseases at workplaces. Secondly we focus on safety from management perspective. Senior director of health and safety at LEGO Group of Denmark shares the story of LEGO, the world's leading corporation, of committing to the safety of their workplaces. Thirdly, we feature on technology. Safety2.0 is the latest safety concept that achieves safety of all stakeholders effectively and efficiently through the total collaboration of human, machine, and environment utilizing their risk-related information. As the concept has entered the phase where it is applied to actual applications, representatives from Toyota Motor Corporation and Shimizu Corporation will talk about the latest safety technology and the advantageous effect.

Lastly all speakers and Japan Industrial Safety and Health Association, who plans to promote Vision Zero in Japan, will participate in a panel discussion to share ideas what is required for executives and senior engineers in the era of the new safety trend.



## **Programs**

10:00-10:15 Opening address (15 min.)

"World safety trends revealed by SIAS, the largest international safety conference"

Dr. Masao Mukaidono, Chairman of the Institute of Global Safety Promotion Professor Emeritus of Meiji University

10:15-11:15 Special speech (60 min.)

"Vision Zero Japan launch: the essence of Vision Zero with over 1,600 participating companies from manufacturing and construction industries around the world"

Mr. Hans-Horst Konkolewsky, Secretary General, International Social Security Association (ISSA)

11:15-12:15 Special speech (60 min.)

"The road to be ranked the top CSR company in the world. How safety is addressed and placed as a priority at LEGO" (tentative)

Mr. Thomas Tarp, Senior Director, EHS & Integrated Management System, LEGO Group

12:15-13:15 Mukaidono Safety Award Presentation Ceremony (45 min.), Lunch

13:15-14:05 Speech I (50 min.)

"Toyota unveils top management's active involvement in safety and their expectations towards collaborative safety 'Safety2.0' to utilize collaborative robots"

Mr. Haruyasu Hoshino, Project Manager, Safety & Hygiene Dept., Safety & Health Promotion Div., TOYOTA Motor Corporation

14:05-14:55 Speech II (50 min.)

"Shimizu's commitment to Vision Zero in Singapore,

Shimizu Smart Tunnel with Safety2.0, achieving both productivity and safety" (tentative)

Mr. Takashi Kawata, Managing Executive Officer, Civil Engineering Technology, Shimizu Corporation

14:55-15:05 Break

15:05-16:55 (110 min.)

Panel discussion

"World × Japan, Management × Technology—what is required for executives now to make companies stronger?" (tentative)

Moderator: Dr. Toshihiro Fujita, Director of the Institute of Global Safety Promotion Panelists: DR. Masao Mukaidono, Mr. Hans-Horst Konkolewsky, Mr. Thomas Tarp,

Mr. Haruyasu Hoshino, Mr. Takashi Kawata, Mr. Kenji Abe (Executive Director

for Coordination, JISHA)

16:55-17:00 Closing remarks (5 min.)

Mr. Nobuyuki Yamaki, President, Japan Industrial Safety and Health Association